There have been many changes since I last posted.
I can use macOS! It is now better for me than old Windows 10 builds, and I have been using it exclusively. I am able to use a MacBook Air M1 on the internal screen and a Hackintosh connected to an external IPS monitor. All of this was previously unthinkable. I had previously posted that macOS was unusable and Asahi Linux is usable when I spent a short time with my partner's MacBook. When I actually ordered my own MacBook Air M1, which I intended to use with Asahi Linux, to my complete surprise I found that macOS was completely usable.
..So what changed vs the time I spent only using Windows 10 build 1507?
I have been treated for binocular vision dysfunction by an optometrist who specializes in vertical heterophoria. I have vertical and horizontal prisms in my lenses now. It took months and a prescription adjustment for my eyes to truly begin to relax. I can now tolerate my full astigmatism correction. I am two-thirds of the way to my full vertical heterophoria correction. I believe there I still work to be done on my horizontal prisms. The most dramatic change I experienced was a reduction in headaches and face pain.
In October and into November, there was a period of two to three weeks where I had very few symptoms at all. During this golden period I was still unable to use modern Windows 10 or 11 builds. I was able to use my MacBook Air M1 for many hours per day. I used it above 50% brightness to avoid PWM. It was bright but somehow it did not bother me much.
This period was ended when I was prescribed a statin drug. On the second day of taking Crestor, I began to experience double vision. On the third day, my double vision was much worse, and I began to experience muscle weakness throughout my body. My arms were so weak that I could barely lift them. I had serious statin-induced myopathy.
This reminded me of a discovery I made from my 23andMe data several years ago. I have a genetic muscle metabolism defect called adenosine monophosphate deaminase 1 deficiency. I am homozygous for the mutation which causes the defect, which means the enzyme adenosine monophosphate deaminase 1 (AMPD1) is not present in my muscles. A lot of the research on this defect is of poor quality and compounded by the presence of subjects who are heterozygous and therefore have significant residual enzyme activity. I feel confident in saying that I experience impaired muscle endurance, and especially, delayed muscle recovery. People with AMPD1 deficiency are more likely to experience statin-induced muscle symptoms.
Binocular vision dysfunction places a greater load on extraocular muscles which must be constantly active to compensate for misalignment. This on its own might be enough to trigger symptoms. Add in muscle impairments and modern flickery technology and you have a recipe for disaster.
It is interesting that my eye muscles were affected first by statin-induced myopathy, and not the larger muscle groups which are usually mentioned in the medical literature. I think it shows that my eye muscles are still under extra strain and that my prismatic correction is not perfected yet.
It took about a week after stopping Crestor for normal muscle tone to return. However, I am now three weeks past taking the drug and I still experience very poor muscle endurance, even more-so than normal, and occasional weakness in my forearms. Normal activities like brushing my teeth are apt to cause pain and weakness. It is possible that I experience some degree of muscle breakdown. My eyes have not returned to the level of endurance I experienced in the golden period. I am hopeful that in time my muscles will recover fully.
I have slowly worked my way back to several hours a day of screen time and I am continuing to see improvements.